MAUDE Adverse Event Report: RESHAPE MEDICAL RESHAPE INTEGRATED DUAL BALLOON SYSTEM; INTRAGASTRIC BALLOON

RESHAPE MEDICAL RESHAPE INTEGRATED DUAL BALLOON SYSTEM; INTRAGASTRIC BALLOON
Model Number 01-0008
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Positioning Problem (3009)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 04/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
The patient had the balloons inserted on (b)(6) 2018.During the insertion, the physician had difficulty passing the balloon catheter over the wire due to difficult patient anatomy.The patient had excessive epiglottic and hypopharyneal tissue which was not allowing the passing of the catheter.This caused trauma and swelling to the hypopharynx.The physician aborted the procedure.Reshape medical has reached out to the customer regarding the patient status post operatively.
 
Additional Manufacturer Narrative
The actual device was not returned; however, a review of the manufacturing records was performed and there were no non-conformances found.
 
Event or Problem Description
The patient had the balloons inserted on (b)(6) 2018.During the insertion, the physician had difficulty passing the balloon catheter over the wire due to difficult patient anatomy.The patient had excessive epiglottic and hypopharyngeal tissue which was not allowing the passing of the catheter.This caused trauma and swelling to the hypopharynx.The physician aborted the procedure.Reshape medical has not been able to obtain the patient status.

Brand Name
RESHAPE INTEGRATED DUAL BALLOON SYSTEM
Common Device Name
INTRAGASTRIC BALLOON
Manufacturer (Section D)
RESHAPE MEDICAL
100 calle iglesia
san clemente CA 92672 7502
MDR Report Key7541073
Report Number3007934906-2018-00019
Device Sequence Number16598979
Product Code LTI
UDI-Device IdentifierB001RSM1011
UDI-PublicB001RSM1011
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P140012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/23/2019
Device Model Number01-0008
Device Catalogue NumberRSM300
Device Lot Number126635
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/27/2018
Supplement Date Received by Manufacturer04/27/2018
Initial Report FDA Received Date05/24/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR